Alert archive / Tennessee / Special Weather Statements in 2015

Special Weather Statement, NWS Nashville, TN

April 2, 2015Montgomery County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 2, 2015, 3:21 PM CDT for Montgomery County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2015, 3:21 PM CDT (20:21 UTC)
Expired
Apr 2, 2015, 4:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

County Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 31 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WWUS84 KOHX 022021
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT THU APR 2 2015

TNZ005-006-023-022100-
HOUSTON-MONTGOMERY-STEWART-
321 PM CDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...MONTGOMERY AND STEWART
COUNTIES...

AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ERIN...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE INDIAN MOUND...CUMBERLAND CITY...
PALMYRA...WOODLAWN...CUNNINGHAM AND CLARKSVILLE.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.


LAT...LON 3642 8723 3630 8767 3649 8775 3665 8745
      3665 8730

$$
11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 2, 3:00 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 2, 3:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT THU APR 2 2015

.DISCUSSION...
MAIN SFC BOUNDARY STRETCHES FROM MI SW ACROSS OK. ORGANIZED LINEAR
CONVECTION NOW FIRING EAST OF THE BOUNDARY AND IS AS CLOSE AS WESTERN
KY....JUST NW OF STEWART COUNTY. FURTHER SOUTH...ISOLATED TO
SCATTERED TSTMS HAVE MOVED JUST EAST OF THE TN RIVER.

THE BOUNDARY AND THE ASSOCIATED SFC LOW WILL MAKE SOME
PROGRESS OVERNIGHT. HOWEVER...THE BETTER LOW LEVEL FORCING IS
EXPECTED TO REMAIN NORTH OF TN WITH THE SFC LOW TRACKING ACROSS
WESTERN KY. BY 12Z...THE HEAVIEST RAINFALL MAY REACH AS FAR SOUTH
AS OUR NORTHERN BORDER...BUT CLEARLY THE HEAVIEST ACTIVITY WILL BE
TO OUR NORTH. WILL INCLUDE AVG QPF VALUES OF JUST OVER OVER ONE
HALF INCH NORTHWEST...WILL LESSER VALUES AS YOU GO SOUTH AND EAST.

AS FAR AS TSTMS FOR THIS AFTERNOON...A FEW COULD REACH STRONG TO
SEVERE LIMITS BUT IT LOOKS AS THOUGH THE BETTER CHANCE OF STRONG
TO SEVERE CONVECTION WILL BE TOMORROW. ON FRIDAY...THE MAIN
FRONTAL BOUNDARY WILL CROSS THE AREA IN THE AFTERNOON. AHEAD OF
THIS FEATURE...MORE IN THE WAY OF INSTABILITY CAN BE EXPECTED. 850
MB FLOW WILL REACH 40 KTS AND COUPLE WITH SOME DESCENT LOW LEVEL
FORCING. SPC CURRENTLY HAS THE AREA IN AN ENHANCED RISK. LOW LEVEL
WIND SHEAR DOES NOT LOOK ALL THAT STRONG AND THUS...DAMAGING WINDS
AND HAIL WILL BE THE PRIMARY THREAT. OTW...QPF TOTALS OF 1/4 TO
1/2 INCH ARE EXPECTED. SOME LIGHT SHOWER ACTIVITY WILL EXIST FOR A
SHORT SPELL IN WAKE OF THE FROPA.

FRIDAY NIGHT...PARTIAL CLEARING TOWARD SUNRISE AND THAT WILL SET THE
STAGE FOR MOSTLY SUNNY/CLEAR SKIES SAT AND SAT NT.

FOR THE SHORT TERM TEMPS...AFTER HIGHS IN THE 70S ON FRIDAY...TEMPS
WILL COOL DOWN TO SEASONAL LEVELS.

IN THE EXT FCST...AN ACTIVE SUBTROPICAL JET WILL DOMINATE THE
WEATHER PATTERN. SFC HIGH...THAT WILL BRING THE SEASONAL WEATHER
FOR THE WEEKEND...WILL SHIFT EAST WITH A DEEPER SOUTHERLY FLOW
SETTING UP. SFC BOUNDARY WILL SET UP AND EXTEND FROM TX ENE ACROSS
IL...IN AND OH. WITHIN THE WARM SECTOR...THAT MID TN WILL BE
UNDER...MODELS HINT TOWARD A SERIES OF IMPULSES THROUGHOUT THE WEEK.
THUS...SHOWERS AND TSTMS WILL BE INCLUDED THROUGH THE PERIOD. BY
LATE IN THE WEEK...THE AFOREMENTIONED FRONTAL BOUNDARY WILL FINALLY
REACH OUR AREA WITH PERHAPS SOME HEAVIER RAINFALL TOWARD THE END OF
THE PERIOD.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      63  76  45  62 /  50  80  60   0
CLARKSVILLE    61  73  41  60 /  80  80  50   0
CROSSVILLE     59  71  44  59 /  40  80  70   0
COLUMBIA       63  77  45  62 /  30  80  50   0
LAWRENCEBURG   61  76  46  62 /  30  80  50   0
WAVERLY        61  75  41  60 /  60  80  50   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

21
Hazardous weather outlook, Apr 2, 5:00 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT THU APR 2 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-031000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY
ALONG AND NORTH OF A LOBELVILLE TO NASHVILLE TO LAFAYETTE LINE FOR THIS
AFTERNOON. STRONG THUNDERSTORMS WILL BE POSSIBLE FOR OTHER LOCATIONS
ACROSS MIDDLE TENNESSEE. MAIN CONCERNS WITH STRONG TO SEVERE THUNDERSTORMS
WILL BE STRONG TO DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS FOR ALMOST ALL OF
MIDDLE TENNESSEE FRIDAY AFTERNOON INTO FRIDAY EVENING. PICKETT...
FENTRESS...AND CUMBERLAND COUNTIES ARE UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING. MAIN CONCERNS
WITH SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

PATCHY FROST FORMATION MAY BE POSSIBLE ACROSS THE AREA SATURDAY
NIGHT AS TEMPERATURES ARE EXPECTED IN THE MID 30S IN LOW LYING
AND SHELTER AREAS AND ACROSS THE CUMBERLAND PLATEAU REGION.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Apr 2, 2:07 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CDT THU APR 2 2015

TNZ032>034-066-021945-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-
207 PM CDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...OVERTON
AND PUTNAM COUNTIES...

AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MONTEREY...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...CRAWFORD...
CLARKRANGE...GRIMSLEY AND ALLARDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3629 8480 3628 8487 3624 8487 3621 8491
      3616 8490 3612 8485 3598 8527 3599 8530
      3601 8532 3603 8531 3604 8534 3612 8541
      3651 8491 3633 8477

ROSE
Local storm report, Apr 2, 2:17 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     8 NNW SPARTA            36.04N  85.53W
04/02/2015  M60 MPH          WHITE              TN   AWOS

            SPARTA AIRPORT

&&

EVENT NUMBER OHX1500416

MROSE
Special weather statement, Apr 2, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT THU APR 2 2015

TNZ005-006-023-022100-
HOUSTON-MONTGOMERY-STEWART-
321 PM CDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...MONTGOMERY AND STEWART
COUNTIES...

AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ERIN...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE INDIAN MOUND...CUMBERLAND CITY...
PALMYRA...WOODLAWN...CUNNINGHAM AND CLARKSVILLE.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3642 8723 3630 8767 3649 8775 3665 8745
      3665 8730

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 5:06 AM CDTSpecial Weather StatementOHXClay, Jackson, Overton39 min
Apr 2, 2:07 PM CDTSpecial Weather StatementOHXFentress38 min
Apr 2, 2:50 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry25 min
Apr 2, 3:23 PM CDTSpecial Weather StatementOHXHickman52 min
Apr 2, 3:40 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson35 min
Apr 2, 4:05 PM CDTSpecial Weather StatementOHXCheatham25 min
Apr 2, 4:08 PM CDTSpecial Weather StatementOHXMontgomery37 min
Apr 2, 4:09 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson36 min
Apr 2, 4:31 PM CDTSpecial Weather StatementOHXRobertson44 min
Apr 2, 4:43 PM CDTSpecial Weather StatementOHXDavidson32 min
Apr 2, 5:11 PM CDTSpecial Weather StatementOHXSumner49 min

Nearby

Special Weather Statements in Tennessee, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.